MAUDE Adverse Event Report: DEPUY SPINE INC MOUNTAINEER OCT SPINAL SYSTEM MINI POLYAXIAL DRIVER; SCREWDRIVER

DEPUY SPINE INC MOUNTAINEER OCT SPINAL SYSTEM MINI POLYAXIAL DRIVER; SCREWDRIVER
Model Number 288304000
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown date in 2019.Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an unknown procedure the surgeon was attempting to back a screw out and screwdriver tip sheared off into head of screw.Surgical delay is unknown.There were no patient consequences.The procedure outcome is unknown.Concomitant device reported: unknown screws (part# unknown, lot# unknown, quantity unknown).This report is for one (1) mountaineer oct spinal system mini polyaxial driver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b3: unknown date in 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a review of the receiving inspection (ri) for minipolyaxial screwdriver was conducted identifying that lot number km838660 was released in a single batch.Batch1: released on december 13, 2016 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the minipolyaxial screwdriver was received at us customer quality (cq).Only the inner driver assembly was returned; the other components of the screwdriver were missing.The distal tip of the screwdriver was both twisted and broken.The breakage was clean and transverse in nature.The received condition was consistent with the complaint condition thus the complaint was confirmed.Dimensional inspection: specified dimensions: tip major diameter measured dimensions: tip major diameter = conforming document/specification review: drawing(s) reviewed: (current & manufactured revisions) -assembly] -inner driver assembly] -hex shaft] conclusion: the overall complaint was confirmed for the received minipolyaxial screwdriver as the distal tip was broken and twisted.Although no definitive root-cause can be determined, its possible the tip experienced unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MOUNTAINEER OCT SPINAL SYSTEM MINI POLYAXIAL DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10048193
Report Number1526439-2020-01024
Device Sequence Number11475288
Product Code HXX
UDI-Device Identifier10705034221298
UDI-Public(01)10705034221298
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288304000
Device Catalogue Number288304000
Device Lot NumberKM838660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer05/12/2020
06/05/2020
06/23/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date05/12/2020
06/19/2020
06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS; UNKNOWN SCREWS